MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 33MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 33MM; STAPLE, IMPLANTABLE
Model Number ECS33B
Medical Device Problem Codes Delivered as Unsterile Product (1421); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure when the customer opened the outer packaging and the tyveck packaging had black mold on it.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 05/08/2023.D4: batch # unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.Additional information was requested, and the following was received: did the issue found on the primary packaging compromise the sterility of the device? yes.The mold is on the outside and inside packaging.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/7/2023.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one ecs33b (b) device was returned inside its package unopened; upon visual inspection, a black foreign matter was noted to be inside the packaging.This defect has been correlated to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device lot number x95n9g, and no non-conformances were identified.

Brand Name
CIRCULAR MECH XL SEAL 33MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16889203
Report Number3005075853-2023-03141
Device Sequence Number14987489
Product Code GDW
UDI-Device Identifier10705036022947
UDI-Public10705036022947
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECS33B
Device Catalogue NumberECS33B
Device Lot NumberX95N9G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown